Article Text

PDF

An extrapyramidal choreiform syndrome caused by amphetamine addiction
  1. H Lundh,
  2. K Tunving
  1. Department of Neurology, University of Lund, Sweden
  2. Department of Psychiatric Research, University of Lund, Sweden

    Abstract

    Four cases are described to demonstrate the extrapyramidal clinical syndrome sometimes appearing in chronic amphetamine users. The symptoms are dominated by choreiform or athetoid movements, ataxia and disturbances of gait. The syndrome develops during amphetamine abuse and may be observed also during abstinence. The symptoms usually disappear within a week when the drug is discontinued, but may remain for years.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.